MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance in the catheter and was found damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the c4 segment with a max diameter of 2 mm and a 2.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The patient has had a past medical history of hypertension for several years.It was reported that the axium coil could not be pushed in the microcatheter and was then withdrawn from the body.The coil was found to be damaged.A new coil was replaced and the operation was continued.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received that the cause of the coil damage and resistance was not determined.Catheter resistance occurred in the proximal section.The coil came out of the introducer sheath smoothly.The catheter used was an echelon.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: the axium device was returned for analysis.No damages or irregularities were found with the introducer sheath.No damages or ir regularities were found with the axium pusher.The axium implant coil was found stretched with the polypropylene filament broken.The axium device could not be used for resistance testing due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found were consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.Customer reported the devices were prepared per ifu, patient vessel tortuosity as minimal, and the same micro catheter was successfully used to deploy a different coil.The likely cause could not be determined.The customer report of ¿coil kink/damage¿ was confirmed as the returned implant coil was found stretched.Customer reported the device came out of the introducer sheath smoothly during preparation.It is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.The echelon-10 micro catheter has an inner diameter of 0.0165¿, which is compatible for use with the axium coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21028161
Report Number9617601-2024-00423
Device Sequence Number9155739
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number227438404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight53 KG